Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


I had a very bad flare up that lasted 10 days. During this time I ran out of the co-codamol I take, 60mg/1g 4 times daily, and I discovered that without it, the pain is no worse. It is exactly the same. I guess my body has become tolerant to it. I've stopped using it now and I'm just wondering how long I need to abstain from it for it to become effective again. Does anybody know?


  • mjd210mmjd210 Posts: 92
    edited 03/14/2014 - 4:01 AM
    Maybe you need to have a discussion with your doctor about changing the type of medication or the dosage you take rather than stop taking a medication just to get your tolerance level down so it is effective again.

    alif l4-s1
  • That would be logical, yes. I did tell him that my pain had been much worse lately, but he just prescribed more of the same.
  • dilaurodilauro ConnecticutPosts: 9,856
    Some times its about narcotics, another time, its muscle relaxers, etc.
    I dont think two people do it the same.
    But whenever you think that you have reached a 'saturation' or tolerance point, I would discuss this with your doctor.
    They may switch medications.

    For a long time, I was on oxycodone IR 5mg After about 6 years, I did not seem to get the same relief. My doctor switched me to Opana 5mg and that helped so much. 2 years later I was back on Oxycodone which is doing just fine right now.

    So changes can happen
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I've changed both my long acting and breakthrough meds three times in last ten years. I find the same thing happens with my antidepressants as well.
Sign In or Register to comment.